Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Boston/Norton, MA

May 25, 2014Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 25, 2014, 2:43 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2014, 2:43 PM EDT (18:43 UTC)
Expired
May 25, 2014, 3:30 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:46 PM EDTHAIL 0.75Woodstock, CTDIME SIZE HAIL REPORTED.
May 25, 2:46 PM EDTHAIL 1Woodstock, CTDIME SIZE HAIL REPORTED AT 246 PM. NICKEL TO QUARTER SIZE HAIL REPORTED AT 249 PM.
May 25, 2:53 PM EDTHAIL 0.75Brooklyn, CTHAM RADIO
May 25, 2:53 PM EDTHAIL 0.88Brooklyn, CTDIME TO NICKEL SIZE HAIL LASTED 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS51 KBOX 251843
SVRBOX
CTC015-251930-
/O.NEW.KBOX.SV.W.0005.140525T1843Z-140525T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDHAM COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 330 PM EDT

* AT 242 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
  STORM WAS LOCATED OVER WOODSTOCK...OR 15 MILES NORTHEAST OF
  MANSFIELD...AND WAS MOVING SOUTH AT 30 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  WINDHAM...PLAINFIELD...KILLINGLY...PUTNAM...THOMPSON...BROOKLYN...
  WOODSTOCK...CANTERBURY...ASHFORD...POMFRET...STERLING...CHAPLIN...
  HAMPTON...EASTFORD AND SCOTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO HALF DOLLAR 
SIZE. GO INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4166 7210 4167 7217 4196 7212 4196 7210
      4201 7210 4201 7187 4164 7184 4163 7195
TIME...MOT...LOC 1842Z 002DEG 25KT 4193 7200 
$$

RLG
1 follow-up statement
928 
WWUS51 KBOX 251933
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT SUN MAY 25 2014

CTC015-251942-
/O.EXP.KBOX.SV.W.0005.000000T0000Z-140525T1930Z/
WINDHAM CT-
333 PM EDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4166 7210 4167 7217 4196 7212 4196 7210
      4201 7210 4201 7187 4164 7184 4163 7195
TIME...MOT...LOC 1929Z 002DEG 25KT 4193 7200 

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:07 PM EDT, 36 minutes earlier.

Area forecast discussion, May 25, 2:07 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
207 PM EDT SUN MAY 25 2014

.SYNOPSIS...
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...
WITH THE MAIN THREATS BEING STRONG WIND GUSTS AND HAIL. THIS WILL
BE FOLLOWED BY A MAINLY DRY...BUT BREEZY AND WARM MEMORIAL DAY. A
BACKDOOR COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY...BRINGING
MUCH COOLER WEATHER AND ANOTHER CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS. EXPECT GENERALLY DRY CONDITIONS WITH SOMEWHAT COOLER
TEMPERATURES FOR WEDNESDAY AND THURSDAY. ANOTHER COLD FRONT MAY
APPROACH LATE THIS WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
210 PM UPDATE...
AN ISOLATED SEVERE THUNDERSTORM WAS MOVING SOUTHWARD ACROSS
SOUTHERN WORCESTER COUNTY. THIS STORM PRODUCED QUARTER SIZE HAIL.
OTHER SHOWERS AND SCATTERED THUNDERSTORMS WERE IN NORTHEAST CT AND
NORTHWEST MA. AT LEAST THROUGH THE LATE AFTERNOON HOURS...IT
APPEARS THAT AREAS OF EASTERN MA EAST OF I-495 SHOULD REMAIN DRY.

SINCE THERE IS A LOT OF OUTDOOR RECREATION THIS MEMORIAL DAY
WEEKEND...PEOPLE SHOULD PAY CLOSE ATTENTION TO THE SKY AND
REMEMBER...WHEN THUNDER ROARS GO INDOORS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
***MAINLY DRY...BREEZY AND WARM WEATHER FOR MEMORIAL DAY***

TONIGHT...

ANY CONVECTION SHOULD COME TO AN END EARLY THIS EVENING.
OTHERWISE...MAINLY A DRY NIGHT IS ANTICIPATED OTHER THAN PERHAPS A
BRIEF SPOT SHOWER OR TWO.  LOW TEMPS WILL MAINLY BE IN THE LOWER TO
MIDDLE 50S.

MONDAY...

WESTERLY FLOW AND 850 MB TEMPS WARMING TO +12C WILL RESULT IN A
BREEZY/WARM AFTERNOON.  A WELL MIXED ATMOSPHERE ALONG WITH PARTIAL
SUNSHINE SHOULD ALLOW HIGHS TO REACH INTO THE LOWER TO MIDDLE 80S IN
MOST LOCALES.  THIS EVEN INCLUDES MUCH OF THE EASTERN MA COAST...AS
THERE WILL BE NO SEA BREEZE.  EVEN MUCH OF CAPE COD WILL SEE HIGHS
WELL INTO THE 70S.

AS FOR PRECIPITATION CHANCES...MAINLY DRY WEATHER IS ANTICIPATED.
LOW PROBABILITY FOR A SPOT SHOWER OR THUNDERSTORM...BUT WITH DRY
WESTERLY FLOW AND A LACK OF SURFACE CONVERGENCE NOT SURE IF WE WILL
EVEN SEE THAT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

*  STRONG BACKDOOR COLD FRONT WILL PUSH ACROSS THE REGION DURING
   TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE
*  EXPECT GENERALLY DRY CONDITIONS WED AND THU WITH TEMPS CLOSE TO
   SEASONAL NORMALS
*  ANOTHER COLD FRONT MAY APPROACH LATE THIS WEEK

OVERVIEW AND MODEL PREFERENCES.

NOTING CONTINUED AMPLIFIED UPPER LEVEL PATTERN REMAINS IN PLACE
WITH CUTOFF LOW PRESSURE ACROSS THE SW U.S. AND HIGH AMPLITUDE
RIDGING INTO CENTRAL CANADA. THIS FEATURE WILL TEND TO KEEP A
GENERALLY NW UPPER FLOW IN PLACE...BRINGING SHORT WAVES ACROSS
WITH SHOTS OF COOLER AIR. LOOKS LIKE THERE MAY BE A BRIEF SHOT OF
WARM AIR EARLY THIS WEEK AS THE RIDGE FLATTENS OUT...BUT ALSO
LOOKS LIKE SHORT WAVES ACROSS THE MARITIMES AND NEW BRUNSWICK TRY
TO INTRUDE. BY LATE WEEK...THOUGH... RIDGE RE-AMPLIFIES AS THE
CUTOFF LOW SLOWLY WORKS E ACROSS THE SOUTHERN TIER.

USED A BLEND OF GUIDANCE...WITH A BIT MORE WEIGHTING TOWARD THE
GFS/ECENS MEANS. OP RUNS OF THE GFS AND ECMWF LOOK PRETTY CLOSE
THROUGH MID WEEK...THEN SOME TIMING DIFFERENCES WITH SHORT WAVE IN
THE BUILDING NW UPPER FLOW LATE THIS WEEK NOTED.

DETAILS...

MONDAY NIGHT-TUESDAY...
STRONG CUTOFF LOW BLASTS S OUT OF NORTHERN QUEBEC IN THE UPPER
FLOW...BRINGING SURFACE HIGH MOVING QUICKLY S-SW OUT OF THE GULF
OF MAINE AND S ME. WILL SEE CHANCE FOR SHOWERS MOVE INTO NE MA/S
NH AFTER MIDNIGHT MON NIGHT AS BACKDOOR FRONT BEGINS TO WORK S.
WILL ALSO SEE CHANCE FOR SHOWERS AND SOME THUNDERSTORMS...MAINLY
FROM LATE TUE MORNING INTO TUE EVENING. COLD POOL ALOFT...WITH H5
TEMPS BETWEEN -12C TO -14C...ALONG WITH THE LIFT WITH THE FRONT
WILL HELP GET CONVECTION GOING ESPECIALLY AWAY FROM THE E COAST
DURING TUESDAY AS TEMPS RISE TO THE MID 70S TO NEAR 80 AHEAD OF
THIS FRONT. ALSO NOTING FAIRLY GOOD INSTABILITY...WITH K INDICES
IN THE LOWER-MID 30S AND LI/S AROUND -1. WOULD NOT BE SURPRISED
TO SEE SOME GUSTY WINDS AND SMALL HAIL DURING TUE AFTERNOON WITH A
COUPLE OF STORMS.

SURFACE HIGH RIDGES DOWN THE COAST...SO WILL SEE E-NE WINDS PICK
UP ESPECIALLY ALONG THE COAST TUE AFTERNOON AND EVENING WHICH WILL
BRING COLDER TEMPS OFF THE OCEAN. SEA SURFACE TEMPS HAVE RECOVERED
TO THE MID 50S ON THE NEARSHORE WATERS...BUT STILL REMAIN AROUND
50 FURTHER OFFSHORE.

WILL SEE HIGHS ON TUE RANGE FROM MID TO UPPER 60S EARLY ALONG THE
E COAST BEFORE FALLING BEGINNING LATE MORNING OR MIDDAY...TO THE
MID TO UPPER 70S FROM W CENTRAL MA/W RI AND NE CT WESTWARD.

EXPECT PRECIP TO MOVE OFFSHORE AND DISSIPATE TUE NIGHT AS HIGH
PRES BUILDS IN.

WEDNESDAY-THURSDAY...
HIGH PRES NOSES ACROSS THE REGION OUT OF EASTERN QUEBEC AND NEW
BRUNSWICK...KEEPING A GENERALLY DRY BUT COOL PATTERN IN PLACE
ESPECIALLY ON WEDNESDAY. WILL SEE GUSTY E-NE WINDS ALONG S COASTAL
AREAS UP TO EASTERN PLYMOUTH COUNTY...THEN SHOULD DIMINISH AS THE
HIGH MOVES IN. WILL SEE SOME CLOUDS AROUND...BUT SHOULD SEE A GOOD
AMOUNT OF SUNSHINE BOTH DAYS. HIGHS ON WEDNESDAY WILL  BE IN THE
60S TO LOWER 70S FOR MOST AREAS...BUT ONLY HOLD IN THE UPPER 50S
TO AROUND 60 WITH THE CONTINUED ONSHORE WIND. TEMPS WILL BE A BIT
CLOSER TO SEASONAL NORMS ON THU.

FRIDAY-SATURDAY...
NORTHERN STREAM OUT OF CENTRAL AND EASTERN CANADA KEEPS UPPER
LEVEL SHORT WAVES AND EVEN A FEW CLOSED LOWS CROSSING INTO THE
REGION. MODELS THIS FAR OUT GENERALLY HAVE TROUBLE TIMING THESE
FEATURES...AS IS THE CASE WITH TODAY/S FORECAST. FOR NOW...KEPT
CONTINUITY GOING IN BRINGING ANOTHER COLD FRONT ACROSS THE REGION
IN THE NW FLOW ALOFT...WHICH MAY BRING SCT SHOWERS LATE THU
NIGHT/FRI. NOTING ONLY MARGINAL INSTABILITY AT THIS POINT...SO NO
THUNDER MENTIONED AT THIS TIME. ANOTHER HIGH BUILDS INTO THE
NORTHEAST INTO NEXT WEEKEND...WITH MORE DRY CONDITIONS BUT
SLIGHTLY BELOW NORMAL TEMPS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THIS AFTERNOON THROUGH MONDAY AFTERNOON...

THIS AFTERNOON...MODERATE CONFIDENCE. SCATTERED SHOWERS/THUNDERSTORMS.
A FEW OF THESE STORMS MAY BE STRONG TO EVEN SEVERE... PRODUCING
HAIL AND UP TO 35 TO 45 KT WIND GUSTS. LOCAL MVFR CIGS IN EASTERN
MA AND RI THROUGH EARLY AFTERNOON FROM PREVIOUS FOG COVER...THEN
VFR. OTHERWISE VFR EXCEPT LOCAL MVFR-IFR CIGS/VSBYS IN ANY
SHOWERS/TSTMS.

TONIGHT...MODERATE TO HIGH CONFIDENCE. ANY CONVECTION WILL
DIMINISH EARLY THIS EVENING. OTHERWISE...EXPECT MAINLY VFR
CONDITIONS OTHER THAN SOME LOCALIZED PATCHY GROUND FOG LATE.

MONDAY...HIGH CONFIDENCE.  VFR CONDITIONS EXPECTED.  WESTERLY WIND
GUSTS OF 25 TO 30 KNOTS BY AFTERNOON.

KBOS TAF...MODERATE CONFIDENCE IN TAF BUT HIGH CONFIDENCE IN SEA
BREEZES DEVELOPING THIS MORNING.  MOST THUNDERSTORMS WILL LIKELY BE
WEST OF THE TERMINAL THIS AFTERNOON...BUT CAN/T RULE OUT ONE DEVELOPING
NEAR THE TERMINAL.

KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF.  A THUNDERSTORM OR
TWO MAY PASS NEAR THE TERMINAL THIS AFTERNOON.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE.

GENERALLY VFR THROUGH MOST OF THE PERIOD. MAY SEE PERIOD OF MVFR
CIGS/VSBYS TUESDAY IN SHOWERS/SCATTERED TSTMS AS A COLD FRONT
MOVES THROUGH. WEST WINDS MONDAY AND EARLY TUESDAY WILL SHIFT TO
EAST-NORTHEAST TUESDAY AFTERNOON THROUGH WEDNESDAY AND GUST UP TO
25 KT FOR E COASTAL TERMINALS.

MAY SEE LATE NIGHT/EARLY MORNING PATCHY FOG WITH LOCAL MVFR-IFR
VSBYS EACH NIGHT.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE.

THIS AFTERNOON AND TONIGHT...A WEAK PRESSURE GRADIENT WILL KEEP
WINDS/SEAS BELOW SCA THRESHOLDS. THE MAIN CONCERN WILL BE FOR A
STRONG THUNDERSTORM OR TWO WITH GUSTY WINDS AND HAIL. THIS WOULD
MAINLY AFFECT THE NEARSHORE WATERS THIS AFTERNOON AND EARLY
EVENING.

MONDAY...SCA HEADLINES WILL LIKELY BE NEEDED FOR NEAR SHORE WESTERLY
WIND GUSTS OF 25 TO 30 KNOTS.  THIS A RESULT OF EXCELLENT MIXING
OVER THE LAND.  SINCE ITS A 3RD PERIOD EVENT WILL LET THE NEXT SHIFT
ISSUE THE HEADLINES.  WILL ALSO PROBABLY SEE 5 FOOT SEAS DEVELOP
ACROSS THE SOUTHERN ATLANTIC WATERS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE.

MONDAY NIGHT...EXPECT SW WINDS UP TO 20 KT. LOW PROB OF GUSTS
AROUND 25 KT MAINLY ON SOUTHERN OUTER WATERS. SEAS BUILD TO AROUND
5 FT ON THE SOUTHERN OUTER WATERS.

TUESDAY...A COLD FRONT WILL MOVE ACROSS THE WATERS FROM NE TO SW
DURING THE MORNING AND EARLY AFTERNOON. EXPECT SCATTERED
SHOWERS/TSTMS AS WELL AS A SHARP WIND SHIFT...WEST WINDS IN THE
MORNING AND E-NE WINDS IN THE AFTERNOON. EXPECT GUSTS UP TO AROUND
20 KT. SEAS UP TO AROUND 5 FT ON THE OUTER WATERS.

WEDNESDAY-THURSDAY...NORTHEAST WINDS GUSTING TO 25 KNOTS. SEAS
UP TO 5 TO 6 FEET. WINDS MAY START TO DIMINISH DURING THU
AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/EVT/GAF
NEAR TERM...GAF
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT/GAF
MARINE...FRANK/EVT/GAF
Hazardous weather outlook, May 25, 4:16 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT SUN MAY 25 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
416 AM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND
8 PM THIS EVENING. THE MAIN THREATS WILL BE HAIL AND STRONG WIND
GUSTS WITH A FEW OF THE STORMS. LOCALLY HEAVY RAINFALL IS ALSO
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY ACROSS
THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-260815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
416 AM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A STRONG THUNDERSTORM OR TWO WITH 35 KNOT WIND GUSTS AND HAIL IS
POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE AREA OF CONCERN IS
MAINLY THE NEAR SHORE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 25, 1:07 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EDT SUN MAY 25 2014

CTZ004-MAZ004-012-026-RIZ001>003-251830-
WINDHAM-NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-SOUTHERN
WORCESTER-WESTERN KENT-NORTHWEST PROVIDENCE-SOUTHEAST PROVIDENCE-
107 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORMS DEVELOPING IN WINDHAM...NORTHEASTERN
TOLLAND...WORCESTER...NORTHWESTERN MIDDLESEX...WEST CENTRAL KENT AND
PROVIDENCE COUNTIES COUNTIES...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS OVER NORTHERN WORCESTER
COUNTY...MOVING SOUTHEAST AT 10 MPH. OTHER STORMS WERE BEGINNING TO
DEVELOP OVER SOUTHERN WORCESTER COUNTY AND WILL MOVE INTO RHODE
ISLAND AND NORTHEAST CONNECTICUT.

HAIL UP TO THE SIZE OF PEAS CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...CRANSTON...LEOMINSTER...FITCHBURG...MARLBOROUGH...
SHREWSBURY...COVENTRY...WEST WARWICK...JOHNSTON...PLAINFIELD...
SMITHFIELD...GARDNER...WESTBOROUGH...GRAFTON...KILLINGLY...HOLDEN...
WEBSTER...SOUTHBRIDGE AND BURRILLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN
AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH
FLOODED ROADS.

&&

LAT...LON 4262 7206 4263 7163 4237 7160 4232 7159
      4222 7160 4219 7157 4173 7151 4168 7212
TIME...MOT...LOC 1703Z 333DEG 7KT 4240 7180

AED
Local storm report, May 25, 1:45 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

&&

FIELD
Local storm report, May 25, 2:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0150 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL

&&

FIELD
Local storm report, May 25, 2:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0150 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL

0206 PM     HAIL             CHARLTON                42.13N  71.97W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT CHARLTON SERVICE AREA ON
            MASS PIKE.

&&

FIELD
Special weather statement, May 25, 2:41 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT SUN MAY 25 2014

RIZ006-251930-
WASHINGTON-
241 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORM IN CENTRAL WASHINGTON COUNTY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER RICHMOND...OR 10 MILES NORTHWEST OF SOUTH
KINGSTOWN...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...HOPKINTON...CHARLESTOWN AND RICHMOND.

LAT...LON 4155 7175 4156 7165 4138 7158 4137 7158
      4136 7163 4135 7164 4134 7169
TIME...MOT...LOC 1841Z 348DEG 14KT 4151 7170

FIELD
Local storm report, May 25, 2:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0150 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL

0206 PM     HAIL             CHARLTON                42.13N  71.97W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT CHARLTON SERVICE AREA ON
            MASS PIKE.

0230 PM     HAIL             DUDLEY                  42.05N  71.93W
05/25/2014  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

            HALF-DOLLAR SIZE HAIL REPORTED.

&&

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:07 PM EDTSpecial Weather StatementBOX83 min
May 25, 1:42 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region33 min
May 25, 2:15 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region30 min
May 25, 2:37 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region38 min
May 25, 3:32 PM EDTSpecial Weather StatementBOX28 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.